Oklahoma, 2015

Winter Storm and Winter Weather in Oklahoma, March 4 to 5, 2015

March 4 to 5, 2015 · NWS OUN · 37 events in 37 counties and zones

A strong cold front surged through Oklahoma early on the 4th, bringing an Arctic airmass into much of the Southern Plains. As this occurred, a large scale upper level trough shifted eastward across the Southern and Central Plains region, resulting in widespread wintry precipitation.

Where it happened

Every event with a place to put it; 37 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A strong cold front surged through Oklahoma early on the 4th, bringing an Arctic airmass into much of the Southern Plains. As this occurred, a large scale upper level trough shifted eastward across the Southern and Central Plains region, resulting in widespread wintry precipitation. Several inches of snow and sleet fell, with significant impacts to travel.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 4, 5:14 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 4, 5:14 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
514 AM CST WED MAR 4 2015

.AVIATION...
12Z TAFS... CEILINGS WILL GRADUALLY DECREASE MOST AREAS TODAY.
RAIN WILL CHANGE TO FREEZING RAIN... SLEET... AND SNOW TODAY
ACROSS THE AREA. BLOWING SNOW COULD ALSO OCCUR IN SOME AREAS WHICH
WOULD REDUCE VISIBILITIES. PRECIPITATION WILL END FROM NORTHWEST
TO SOUTHEAST LATER THIS AFTERNOON AND TONIGHT. CEILINGS ARE ALSO
EXPECTED TO IMPROVE AT SOME SITES LATER TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 411 AM CST WED MAR 4 2015/

DISCUSSION...
VISIBILITIES CONTINUE TO IMPROVE AHEAD OF THE FRONT SO WILL
CANCEL THE DENSE FOG ADVISORY.

THE COLD FRONT CONTINUES TO MOVE ACROSS THE FA EARLY THIS MORNING.
COLD AIR BEHIND THE FRONT WILL CONTINUE TO SPREAD INTO THE REGION
TODAY WITH TEMPERATURES LIKELY CONTINUING TO FALL THROUGHOUT THE
DAY IN MANY PLACES. MEANWHILE... UPPER WAVE WILL APPROACH AND
MOVE ACROSS THE REGION TODAY AND TONIGHT.

PRECIPITATION WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA
TODAY AND TONIGHT. THE PRECIPITATION WILL CHANGE FROM RAIN TO
FREEZING RAIN... SLEET AND EVENTUALLY JUST SNOW AS SFC TEMPS DROP
BELOW FREEZING AND THE COLD AIRMASS DEEPENS. SOME BANDING COULD BE
POSSIBLE WITH FRONTOGENETICAL FORCING SO IN SHORT DISTANCES SOME
LOCATIONS COULD RECEIVE HEAVIER AMOUNTS THAN OTHERS AND OTHER
LOCATIONS MAY RECEIVE LOWER AMOUNTS... BUT GENERALLY ONE TO THREE
INCHES OF SNOW AND SLEET ACCUMULATIONS WILL BE POSSIBLE. ICE
ACCUMULATIONS FROM THE FREEZING RAIN WILL ALSO BE POSSIBLE ACROSS
THE SE HALF OF THE FA... WITH THE HEAVIEST AMOUNTS EXPECTED IN
PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. ICE ACCUMULATIONS
OF JUST A GLAZE TO UNDER TWO TENTHS OF AN INCH WILL BE POSSIBLE.
IF THE TRANSITION FROM FREEZING RAIN TO SLEET AND SNOW IS SLOWER
THAN CURRENTLY FORECAST THEN HIGHER ICE ACCUMULATIONS WILL BE
POSSIBLE. WILL CONTINUE WITH THE CURRENT WINTER WX ADVISORY
CONFIGURATION BUT ADJUSTMENTS MAY NEED TO BE MADE LATER THIS
MORNING. THE PRECIPITATION WILL END TONIGHT BUT ROADS WILL LIKELY
STILL BE SLICK IN SOME AREAS IN THE MORNING.

TEMPERATURES WILL WARM THROUGH THE WEEKEND REACHING SLIGHTLY
ABOVE NORMAL LEVELS FOR AT LEAST THE FIRST HALF OF NEXT WEEK.
MODELS SHOW SEVERAL UPPER LEVEL SYSTEMS MOVING NEAR/ACROSS THE
REGION DURING THIS TIME BUT THESE SYSTEMS ARE NOT EXPECTED TO
BRING PRECIPITATION TO THE FA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  30  21  37  21 /  90  50  10  10
HOBART OK         30  18  36  20 /  80  40  10  10
WICHITA FALLS TX  37  21  36  19 /  90  60  10  10
GAGE OK           24  11  38  20 /  60  10  10  10
PONCA CITY OK     26  16  35  21 /  70  30  10  10
DURANT OK         44  23  37  21 / 100  90  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR OKZ019-
     020-022>048-050>052.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR
     OKZ004>018-021.

TX...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
     TXZ083>090.

&&

09/25/25
Hazardous weather outlook, Mar 4, 5:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CST WED MAR 4 2015

OKZ004>048-050>052-TXZ083>090-041800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.WINTER WEATHER...
FREEZING RAIN...SLEET AND SNOW ARE EXPECTED OVER MUCH OF OKLAHOMA AND ADJACENT PARTS
OF NORTH TEXAS. HIGHEST SLEET AND SNOW AMOUNTS AT 1 TO 3 INCHES ARE EXPECTED FROM
SOUTHWEST INTO CENTRAL OKLAHOMA. SEE THE WINTER WEATHER ADVISORY FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

29 winter weather, 8 winter storm. Local standard time, as filed.

Winter Storm, Beckham

When
March 4, 8:00 AM CST to 7:00 PM CST
Where
Beckham forecast zone
Reported by
COOP Observer
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Rain changed over to light freezing rain, freezing drizzle, and sleet during the morning hours. This precipitation transitioned over to snow during the late morning, becoming heavy at times. By the time precipitation ended, Sayre recorded 4 inches of snow, while areas in and around Elk City, Erick, and Retrop, saw between 2 and 3 inches.

Winter Storm, Washita

When
March 4, 8:00 AM CST to 8:00 PM CST
Where
Washita forecast zone
Reported by
Public
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Light freezing rain/drizzle, and sleet transitioned over to all snow by early afternoon. The snow lasted into the evening hours. By the time snow had ended, up to 5 inches of snow had fallen in Cordell, with 4 inches in Foss. Reports were submitted by emergency management, co-op observers, and members of the public.

Winter Weather, Custer

When
March 4, 8:00 AM CST to 8:00 PM CST
Where
Custer forecast zone
Reported by
Public
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Light sleet and freezing rain transitioned to snow during the mid to late afternoon, continuing into the evening. By the time snow ended, 2 to 3 inches were reported in Clinton and Weatherford.

Winter Storm, Caddo

When
March 4, 9:00 AM CST to 8:00 PM CST
Where
Caddo forecast zone
Reported by
Amateur Radio
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Rain changed over to light freezing rain, freezing drizzle, and sleet during the late morning and early afternoon. This precipitation transitioned over to snow during the afternoon and evening, becoming heavy at times. By the time precipitation ended, Carnegie and areas southwest of Fort Cobb recorded around 4 inches of snow, while other parts of the county, such as Cyril received around 2 inches.

Winter Storm, Canadian

When
March 4, 9:00 AM CST to 9:00 PM CST
Where
Canadian forecast zone
Reported by
Public
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Rain changed over to light freezing rain, freezing drizzle, and sleet during the late morning and early afternoon. This precipitation transitioned over to snow during the afternoon and evening, becoming heavy at times. By the time precipitation ended, Calumet had received 4 inches of snow, while other portions of the county, including Okarche, Piedmont, and Yukon received between 1 and 3 inches. Reports came from broadcast media, social media, and co-op observers.

Winter Storm, Comanche

When
March 4, 9:00 AM CST to 10:00 PM CST
Where
Comanche forecast zone
Reported by
Public
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Light freezing rain/drizzle, and sleet transitioned over to all snow by early afternoon. The snow lasted into the night. By the time snow had ended, up to 4 inches had fallen at Elgin, with 1 to 2 inches around Lawton and Chattanooga. Reports were submitted by emergency management and co-op observers, as well as members of the public.

Winter Storm, Greer

When
March 4, 9:00 AM CST to 10:00 PM CST
Where
Greer forecast zone
Reported by
Emergency Manager
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Light freezing rain/drizzle, and sleet transitioned over to all snow by early afternoon. The snow lasted into the evening hours. By the time snow had ended, up to 4 inches had fallen in Granite, with 3 inches in Mangum.

Winter Storm, Harmon

When
March 4, 9:00 AM CST to 10:00 PM CST
Where
Harmon forecast zone
Reported by
COOP Observer
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Light freezing rain/drizzle, and sleet transitioned over to all snow by early afternoon. The snow lasted into the evening hours. By the time snow had ended, up to 4 inches had fallen north of Vinson, with around 3 inches in Hollis.

Winter Weather, Jackson

When
March 4, 9:00 AM CST to 9:00 PM CST
Where
Jackson forecast zone
Reported by
Emergency Manager
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

A combination of light snow and sleet fell. By the time snow ended, 2 inches had accumulated in Altus.

Winter Weather, Kiowa

When
March 4, 9:00 AM CST to 9:00 PM CST
Where
Kiowa forecast zone
Reported by
COOP Observer
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Light sleet and freezing rain transitioned to snow during late morning and early afternoon. By the time snow ended, 3 inches were reported at Hobart and Roosevelt.

Winter Weather, Oklahoma

When
March 4, 9:00 AM CST to 10:00 PM CST
Where
Oklahoma forecast zone
Reported by
NWS Employee
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Light freezing rain mixed with sleet during the morning, transitioning to snow during the afternoon and evening. By the time snow had ended, Oklahoma City, Midwest City, and Bethany had received 3 inches, while Edmond and Newalla recorded 2 inches. Reports were submitted by NWS employees and members of the public.

Winter Weather, Blaine

When
March 4, 10:00 AM CST to 5:00 PM CST
Where
Blaine forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Light snow accumulations of around an inch fell in Watonga.

Winter Weather, Coal

When
March 4, 10:00 AM CST to 10:00 PM CST
Where
Coal forecast zone
Reported by
COOP Observer
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Intermittent sleet transitioned to snow by mid to late afternoon, with 2 to 3 inches of snow reported in Lehigh and Centrahoma.

Winter Weather, Dewey

When
March 4, 10:00 AM CST to 4:00 PM CST
Where
Dewey forecast zone
Reported by
COOP Observer
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Light sleet and freezing rain transitioned to snow during late morning and early afternoon. By the time snow ended, 2 inches were reported in Leedey.

Winter Weather, Garfield

When
March 4, 10:00 AM CST to 4:00 PM CST
Where
Garfield forecast zone
Reported by
COOP Observer
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Light sleet and freezing rain transitioned to snow during late morning and early afternoon. By the time snow ended, 2 inches were reported in Enid.

Winter Weather, Garvin

When
March 4, 10:00 AM CST to 10:00 PM CST
Where
Garvin forecast zone
Reported by
COOP Observer
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Light sleet and freezing rain transitioned to light snow during the early afternoon. By the time snow ended, 1 inch had fallen in Pauls Valley and Elmore City.

Winter Weather, Kay

When
March 4, 10:00 AM CST to 4:00 PM CST
Where
Kay forecast zone
Reported by
COOP Observer
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Light sleet and freezing rain transitioned to snow during late morning and early afternoon. By the time snow ended, 1 to 2 inches were reported in Newkirk and Blackwell.

Winter Weather, Kingfisher

When
March 4, 10:00 AM CST to 9:00 PM CST
Where
Kingfisher forecast zone
Reported by
Public
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Light sleet and freezing rain transitioned to snow during late morning and early afternoon. By the time snow ended, 2 to 3.5 inches were reported in and around Kingfisher.

Winter Weather, Lincoln

When
March 4, 10:00 AM CST to 9:00 PM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Light sleet and freezing rain transitioned to snow during late morning and early afternoon. By the time snow ended, 1 to 2 inches had fallen at Meeker and Prague.

Winter Weather, Pontotoc

When
March 4, 10:00 AM CST to 10:00 PM CST
Where
Pontotoc forecast zone
Reported by
Public
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Light freezing rain mixed with sleet during the late morning, transitioning to snow during the afternoon and evening. By the time snow had ended, Ada recorded an inch of snow with light sleet accumulations.

Winter Weather, Pottawatomie

When
March 4, 10:00 AM CST to 10:00 PM CST
Where
Pottawatomie forecast zone
Reported by
Public
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Light freezing rain mixed with sleet during the late morning, transitioning to snow during the afternoon and evening. By the time snow had ended, Shawnee and Tecumseh had received 1.5 to 2 inches of snow.

Winter Weather, Logan

When
March 4, 11:00 AM CST to 8:00 PM CST
Where
Logan forecast zone
Reported by
COOP Observer
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Light sleet and freezing rain transitioned to snow during late morning and early afternoon. By the time snow ended, 1 to 2 inches had fallen around Mulhall and Marshall.

Winter Weather, Noble

When
March 4, 11:00 AM CST to 5:00 PM CST
Where
Noble forecast zone
Reported by
Amateur Radio
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Light rain/sleet transitioned quickly to snow, with areas around Morrison and Perry picking up 1 to 2 inches of snow.

Winter Weather, Payne

When
March 4, 11:00 AM CST to 6:00 PM CST
Where
Payne forecast zone
Reported by
COOP Observer
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Light freezing rain mixed with sleet during the morning, transitioning to snow during the afternoon and evening. By the time snow had ended, Stillwater and Perkins had picked up around 2 inches of snow.

Winter Weather, Tillman

When
March 4, 11:00 AM CST to 10:00 PM CST
Where
Tillman forecast zone
Reported by
Public
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Up to 2 inches of snow fell in Frederick.

Winter Weather, Grady

When
March 4, 12:00 PM CST to 11:00 PM CST
Where
Grady forecast zone
Reported by
COOP Observer
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Widespread snow totals of 1 to 3 inches from Chickasha to Tuttle and Ninnekah. Reports submitted by co-op observers, and members of the public.

Winter Weather, Stephens

When
March 4, 12:00 PM CST to 11:00 PM CST
Where
Stephens forecast zone
Reported by
Public
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Light freezing rain mixed with sleet during the early afternoon, transitioning to snow during the late afternoon and evening. By the time snow had ended, areas in and around Marlow and Duncan recorded 2 to 3 inches of snow.

Winter Weather, Bryan

When
March 4, 1:00 PM CST to March 5, 2:00 AM CST
Where
Bryan forecast zone
Reported by
COOP Observer
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

Light freezing rain and sleet transitioned quickly to snow, with snow totals of 2.4 inches reported at Durant.

Winter Weather, Cleveland

When
March 4, 2:00 PM CST to 10:00 PM CST
Where
Cleveland forecast zone
Reported by
COOP Observer
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Light sleet transitioned to snow during the mid to late afternoon, with 2 to 3 inches reported from Lexington to Norman.

Winter Weather, Cotton

When
March 4, 3:00 PM CST to 10:00 PM CST
Where
Cotton forecast zone
Reported by
Amateur Radio
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Light sleet transitioned to snow during the mid to late afternoon, continuing into the evening. By the time snow ended, up to 1.5 inches had fallen in Walters.

Winter Weather, Jefferson

When
March 4, 3:00 PM CST to March 5, 12:00 AM CST
Where
Jefferson forecast zone
Reported by
COOP Observer
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

A combination of light snow and sleet fell. By the time snow ended, around 2 inches had fallen near Grady.

Winter Weather, Johnston

When
March 4, 3:00 PM CST to March 5, 12:00 AM CST
Where
Johnston forecast zone
Reported by
COOP Observer
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

A combination of light snow and sleet fell. By the time snow ended, around 3 inches had accumulated in Pontotoc.

Winter Weather, McClain

When
March 4, 3:00 PM CST to 10:00 PM CST
Where
McClain forecast zone
Reported by
Public
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Widespread snow totals of 1 to 3 inches from Purcell and Dibble to Newcastle.

Winter Storm, Carter

When
March 4, 4:00 PM CST to March 5, 1:00 AM CST
Where
Carter forecast zone
Reported by
Public
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Light rain transitioned over to freezing rain and sleet briefly, before transitioning to all snow during the evening hours. Snow became heavy at times, with up to 4 inches measured at Ardmore, and around 2 inches at Healdton.

Winter Weather, Love

When
March 4, 4:00 PM CST to March 5, 12:00 AM CST
Where
Love forecast zone
Reported by
COOP Observer
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Light rain transitioned to sleet and snow during the afternoon and evening hours. By the time precipitation had ended. A half inch of snow and sleet had accumulated in Thackerville.

Winter Weather, Marshall

When
March 4, 4:00 PM CST to March 5, 12:00 AM CST
Where
Marshall forecast zone
Reported by
COOP Observer
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

Light rain transitioned to sleet and snow during the afternoon and evening hours. By the time precipitation had ended, 3 inches of snow and sleet had accumulated at Madill.

Winter Weather, Murray

When
March 4, 4:00 PM CST to March 5, 12:00 AM CST
Where
Murray forecast zone
Reported by
Amateur Radio
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Light rain transitioned to sleet and snow during the afternoon and evening hours. By the time precipitation had ended, an inch of snow and sleet had accumulated in Davis.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568975, 568982, 568990, 568976, 568977, 568979, 568980, 568981, 568997, 569002, 569012, 568983, 568986, 568991, 568992, 568993, 569000, 569001, 569003, 569014, 569015, 569004, 569011, 569013, 569017, 568995, 569016, 568984, 568985, 568987, 568998, 568999, 569009, 568978, 569006, 569007, 569010.